Revista Medica Herediana
versión impresa ISSN 1018-130X
PINTO, Miguel y MANRIQUE, Helard. Vasculitis inducida por metimazol: Reporte de casoDrug-induced vasculitis by metimazol: A case report. Rev Med Hered [online]. 2011, vol.22, n.3, pp. 147-150. ISSN 1018-130X.
A 14-year-old woman presented with recent history of heat intolerance, hand tremor and palpitations. Physical examination showed diffuse thyroid enlargement, and thyroid profile, suppressed TSH and elevated thyroid hormones. Anti-TPO antibodies were positive. Initial treatment included methimazole and beta blockers. After twenty days, patient complained of malaise, fever, polyarthralgia, maculopapular rash, and leg swelling. ANA antibodies were negative; however, ANCA antibodies were positive. Methimazole was stopped and prednisone started. Her clinical evolution was good, and she received I 131. ANCA associated vasculitis related to thionamides are infrequent. These vasculitis affect small vessels of skin, however they can also affect kidneys and lungs. Arthralgia and myalgia are the classical symptoms. In most patients, symptoms disappear after cessation of drug. In some cases, glucocorticoid or immunosuppressive therapy are also needed.(Rev Med Hered 2011;22:147-150).
Palabras llave : Thionamides; methimazole; adverse effects; vasculitis; ANCA.